Alert archive / California / Frost Advisories in 2007

Frost Advisory 5, NWS Eureka, CA

November 22, 2007

NWS Eureka, CA issued this frost advisory at Nov 22, 2007, 2:32 PM PST. It took effect at Nov 23, 2007, 12:00 AM PST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Nov 22, 2007, 2:32 PM PST (22:32 UTC)
In effect from
Nov 23, 2007, 12:00 AM PST
Expired
Nov 23, 2007, 8:00 AM PST
In force
8 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KEKA 222232
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
232 PM PST THU NOV 22 2007

...FROST ADVISORY TONIGHT FOR THE REDWOOD AND MENDOCINO COASTS...

.COLD HIGH PRESSURE COUPLED WITH LIGHT WINDS AND CLEAR SKIES WILL
ALLOW TEMPERATURES TO DROP OFF QUICKLY OVERNIGHT...RESULTING IN
AREAS OF FROST ALONG THE COASTAL ZONES LATE THIS THANKSGIVING
EVENING THROUGH EARLY FRIDAY MORNING.

CAZ001-002-231600-
/O.NEW.KEKA.FR.Y.0005.071123T0800Z-071123T1600Z/
REDWOOD COAST-MENDOCINO COAST-
232 PM PST THU NOV 22 2007

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST
FRIDAY...

TEMPERATURES WILL DROP INTO THE MID TO LOWER 30S ALONG MUCH OF THE
REDWOOD AND MENDOCINO COASTAL ZONES BY MIDNIGHT AWAY FROM THE
IMMEDIATE OCEAN. THIS WILL RESULT IN AREAS OF FROST OVERNIGHT.

TO PREPARE FOR THE COLD...BRING IN PETS NOT ACCUSTOMED TO NEAR
FREEZING TEMPERATURES. FROST SENSITIVE PLANTS SHOULD BE BROUGHT IN
OR COVERED TO PREVENT FROST DAMAGE.

A FROST ADVISORY MEANS THAT FROST IS LIKELY. 

$$


RJM
1 follow-up statement
000 
WWUS76 KEKA 231147
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
347 AM PST FRI NOV 23 2007

...FROST ADVISORY TONIGHT FOR THE REDWOOD AND MENDOCINO COASTS...


CAZ001-002-231600-
/O.CON.KEKA.FR.Y.0005.000000T0000Z-071123T1600Z/
REDWOOD COAST-MENDOCINO COAST-
347 AM PST FRI NOV 23 2007

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING...

TEMPERATURES WERE DROPPING INTO THE MID 30S UNDER CLEAR SKIES AND
MOSTLY LIGHT WINDS OVERNIGHT. THE TEMPERATURES WILL BOTTOM OUT BETWEEN 32
AND 36 JUST AFTER SUNRISE AND THEN START TO WARM. THIS WILL BE THE
LAST VERY COLD MORNING AS AN ONSHORE FLOW WILL START TO DEVELOP.

TO PREPARE FOR THE COLD...BRING IN PETS NOT ACCUSTOMED TO NEAR
FREEZING TEMPERATURES. FROST SENSITIVE PLANTS SHOULD BE BROUGHT
IN OR COVERED TO PREVENT FROST DAMAGE.

A FROST ADVISORY MEANS THAT FROST IS LIKELY.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at Nov 22, 4:00 AM PST, 10 hours 32 minutes earlier.

Area forecast discussion, Nov 22, 4:00 AM PST, 10 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
400 AM PST THU NOV 22 2007

.SYNOPSIS...CLEAR AND CHILLY NIGHTS ACCOMPANIED BY BRIGHT AND
SUNNY DAYTIME WEATHER CAN BE EXPECTED THROUGH FRIDAY...AS HIGH
PRESSURE MAINTAINS A HOLD ACROSS THE REGION. CLOUDS WILL INCREASE
A BIT OVER THE WEEKEND AS LOW PRESSURE APPROACHES FROM THE WEST. A
STRONGER SYSTEM EARLY NEXT WEEK WILL BRING A BETTER CHANCE OF RAIN TO
NORTHERN CALIFORNIA MONDAY AFTERNOON THROUGH TUESDAY MORNING...AS
LOW PRESSURE OVER THE PACIFIC NORTHWEST...DROPS SOUTH AND EAST.

&&

.DISCUSSION...LONG WAVE PATTERN CHANGING WITH TIME GOING FROM 3-4
WAVES WITH STRONG RIDGE JUST OFF COAST TO MORE OF A 2-3 WAVE WITH
FLATTER FLOW AND LONG WAVE RIDGE FURTHER OFFSHORE. THIS OPENS US UP
FOR MORE SYSTEMS TO IMPACT AREA AS THEY DROP FROM GULF OF ALASKA.

IN SHORT RANGE...RIDGE HOLDING NEAR 130W TODAY AS DRY SHORT WAVE
MOVES DOWN FRONT SIDE OF RIDGE INTO NE CA AS SEEN ON WATER VAPOR.
N-NE FLOW WITH WINDS GUSTING 20-30 MPH AT TYPICAL WINDY SPOTS LIKE
SHIP AND COOSKIE MTNS AND SCHOOL HOUSE RAWS BUT LIGHT WINDS
ELSEWHERE. WITH CLEAR SKIES AND LIGHT WINDS...TEMPS IN THE COASTAL
ZONES HAVE DROPPED INTO THE MID 30S VERIFYING THE FROST ADVISORY.
LOOKS LIKE SIMILAR CONDITIONS THUR NIGHT-FRI MORNING AND WILL
PROBABLY HAVE TO ISSUE ANOTHER FROST ADVISORY LATER TODAY.
SHORT WAVE RIDGE AXIS MOVES INLAND FRIDAY NIGHT..ALLOWING ONSHORE
WINDS TO BRING MOISTURE OVER LAND AREAS. THIS WILL LIKELY TRANSLATE
TO INCREASING CLOUDS AND MILDER NIGHT TIME TEMPERATURES. SOUTHERLY
WIND FLOW IN THE LOW LEVELS SHOULD PROMOTE A WARMING TREND DESPITE A
FEW MORE CLOUDS.

THE INITIAL S-WAVE THAT ATTEMPTS TO BUST UP THE PAC NW RIDGE SAT AND
SUNDAY MAY DIE OFFSHORE...THUS KEPT WITH PREVIOUS DRY FORECAST
FOR THE WEEKEND. ITS SUCCESSOR HOWEVER, ORIGINATING OUT OF THE GULF
OF ALASKA, WILL ENCOUNTER MUCH LESS RESISTANCE, AND SHOULD ARRIVE
NEARLY UNABATED MONDAY INTO EARLY TUESDAY...OFFERING UP TO A QUARTER
INCH OF RAIN ALONG THE NW CAL COASTAL ZONES AND COASTAL
INTERIOR...AS THE UPPER LOW TRACKS IN PROGRESSIVE FASHION SOUTH
ALONG THE CALIFORNIA BEACHES. HAVE INCREASED POPS TO LIKELY CATEGORY
IN THE NORTH FOR MONDAY NIGHT AND DROPPED TEMPERATURES AND SNOW
LEVELS BEHIND IT ON TUESDAY.

TIMING OF FOLLOWING SYSTEM IN QUESTION BUT LOOKS LIKE ANOTHER SHOT
OF PRECIPITATION STARTS SOMETIME WED AND EXTENDS INTO THUR WITH
SIMILAR AMOUNTS OF RAINFALL. DEAN

&&

.AVIATION...ROBUST OFFSHORE FLOW AND A DRY AIR MASS WILL CONTINUE TO
BRING WIDESPREAD VFR CONDITIONS TODAY THROUGH TONIGHT. ONLY PATCHY
LIGHT HAZE AND MIST NEAR THE OCEAN EARLY THIS MORNING AND THIS
EVENING IS EXPECTED. THERE MAY ALSO BE SOME LOW CLOUDS IN THE RIVER
VALLEYS EARLY THIS MORNING AGAIN. DJB

&&

.MARINE...NORTH WINDS ABATING TODAY LOOKS TO BE ON TARGET...AS THE
THERMAL TROUGH SHIFTS OFFSHORE AND NORTHWARD. NEED TO MAINTAIN THE
ADVISORY FOR WINDS IN THE NORTHERN OUTER WATERS...WITH BOTH GFS AND
NAM CONSISTENT ON INDICATING 18-24 KTS THROUGH AT LEAST 18Z TODAY IN
PZZ470. NORTH FLOW SHOULD DIMINISH MORE SUBSTANTIALLY ON FRI AND
SAT...AS A STRONG RIDGE DEVELOPS OVER THE GREAT BASIN. PRIMARY
HEADLINE THROUGH IS THE INCOMING SWELL. ENP APPEARS TO HAVE A DECENT
HANDLE ON THE INCOMING SWELL...WITH 13-14 FT HEIGHTS AND PERIODS OF
16-17 SECONDS GOING PAST BUOY #2 YESTERDAY AFTERNOON AND EVENING.
BUOY #2 REPORTS WERE 2-3 FEET BELOW THE WAVE MODEL OUTPUT. ONE
PARAMETER SWELL DECAY HAS THESE WAVES COMING IN LATER THIS MORNING
AROUND 12 FEET. BUOY #6 WAS 1-2 FT ABOVE THE ENP OUTPUT YESTERDAY
MORNING...WITH 19-20 FOOTERS WITH 17 SECOND PERIODS. ONE PARAMETER
DECAY ESTIMATE (THE SMB TECHNIQUE) HAS THIS GROUP ARRIVING THIS
MORNING AT 14 FT WITH PERIODS OF 19 SECONDS. ENP HAS SWELL BUILDING
TO 13 FEET NEAR 15 SECONDS THIS MORNING. 12-14 FT IS A REALLY GOOD
COMPROMISE. SHORTER PERIOD NW SWELL GROUP OF 4-6 FEET WITH PERIODS
7-8 SECONDS IS EMBEDDED IN THE TOTAL MIX. IT WILL NOT BE FORMATTED
AND INSERTED INTO THE MARINE FORECAST...AS THE HEIGHT IS
INSUFFICIENT WHEN COMPARED TO THE HEIGHT OF THE PRIMARY LONGER
PERIOD SWELL GROUP. SEAS WILL LIKELY FALL TO 4-6 FEET FRI AND
SAT...BUT COME UP AGAIN TO AROUND 9 FT SAT NIGHT AND SUN...AS
ANOTHER LONG PERIOD SWELL GROUP ARRIVES. DJB

&&
.EKA WATCHES/WARNINGS/ADVISORIES...
FROST ADVISORY REDWOOD COAST AND MENDOCINO COAST TIL 8AM TODAY.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM PT ST GEORGE TO PT
ARENA 0-60NM.
SMALL CRAFT ADVISORY FOR WINDS FROM PT ST GEORGE TO CAPE MENDOCINO
20-60NM.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Nov 22, 4:23 AM PST, 10 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
423 AM PST THU NOV 22 2007

CAZ001-002-231230-
REDWOOD COAST-MENDOCINO COAST-
423 AM PST THU NOV 22 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT
A FROST ADVISORY IN EFFECT THIS MORNING UNTIL 8 AM. TEMPERATURES
WILL BOTTOM OUT BETWEEN 33 AND 36 DEGREES OVER MUCH OF THE COASTAL
PLAIN...LEADING TO WIDESPREAD FROST. PLEASE SEE AWIPS HEADER
SFONPWEKA OR WMO HEADER WWUS76 FOR MORE DETAILS.

FROST IS LIKELY AGAIN TONIGHT AND MAY REQUIRE ANOTHER FROST
ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO
THE EUREKA NATIONAL WEATHER SERVICE OFFICE.

CAZ003-004-076-231230-
NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR-
423 AM PST THU NOV 22 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO
THE EUREKA NATIONAL WEATHER SERVICE OFFICE.

Nearby

Frost Advisories in California, 2007Every frost advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.